MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN042498
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the 15mm connector was completely broken.It happened when the nurse at hospital tried connecting hme (heat moisture exchanger) to an elbow connector ((b)(4): fixed elbows 1997000) which was connected to the lma proseal after intubation.The broken 15mm connector was disposed".No patient harm or injury reported.Patient condition reported as "fine".
 
Event or Problem Description
It was reported that "the 15mm connector was completely broken.It happened when the nurse at hospital tried connecting hme (heat moisture exchanger) to an elbow connector (japan medicalnext/intersurgical: fixed elbows 1997000) which was connected to the lma proseal after intubation.The broken 15mm connector was disposed".No patient harm or injury reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The sample was returned and sent to the manufacturing site for investigation.The manufacturing site reports "the device was discolo ured as compared with a blank new retained sample.On closer observation at the failure location, there were some jagged edges (symptoms of cracks due to force) on the broken connector.The jagged edges at where the connector split appeared to be ruptured by force.Dhr was reviewed.No abnormality was found." based on the investigation, the reported complaint was confirmed.The root cause was identified as user related.A concentrated detergent or overrun holding time could have possibly adversely impact the sturdiness of the connector properties.Per ifu recommendation, process lma proseal with mild detergent such as enzymatic cleaning agents with autoclaving time (held time) of 10 minutes at 134 c.

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11740625
Report Number9681900-2021-00009
Device Sequence Number11680736
Product Code CAE
UDI-Device Identifier04026704319688
UDI-Public04026704319688
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN042498
Device Catalogue Number150040
Device Lot Number8VTAAS8A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEAT MOISTURE EXCHANGER; HEAT MOISTURE EXCHANGER